MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR ECO GE 10F CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR ECO GE 10F CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 10439072
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 02/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturer record evaluation cannot be conducted because the no lot number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4) biosense webster manufacturer's reference number (b)(4) has 2 reports.
 
Event or Problem Description
It was reported that a patient underwent a re-do afib cardiac ablation procedure with thermocool® smart touch® sf bi-directional catheter and soundstar eco ge 10f catheter.The patient experienced a cardiac tamponade requiring pericardiocentesis.It was reported that a perforation and cardiac tamponade occurred during a redo afib procedure.They reported that after performing 2 ablations, the patient's blood pressure dropped.The pericardial effusion was confirmed with intracardiac echocardiography (ice).The medical intervention provided was a pericardiocentesis and 750 ml of fluid was removed.The patient was reported to be in stable condition.It was suspected that the ice catheter or the webster coronary sinus (cs) catheter caused the perforation but that they were unsure.Additional information: outcome of the adverse event was fully recovered.Patient did not require extended hospitalization.Relevant tests/laboratory data- none.Other relevant history-50% ejection fraction, history of a fib.Generator information was a stockert smart ablate: g4c-5466-a.Other information: patient was 6 foot 2 inches.750 ml of blood was removed.Blood transfusion through iv was performed.Heparin was given after the transseptal puncture was performed.Act was taken and returned as 580.Transfusion puncture was performed with a baylis, versacross rf wire, catalog number unknown.2 ablations were performed.It is not believed that the ablations were the cause of the event.There was no evidence of steam pop.The event occurred during the ablation phase.The flow setting for the irrigated catheter was 15 ml/min, they were ablating with an stsf at 50 w.Correct catheter settings were selected on the generator.Pump switching from ¿low¿ to ¿high¿ flow during ablation.No error messages observed on biosense webster equipment during the procedure.Graph, dashboard, vector, visitag were used.Visitag module was used, parameters for stability used was 3 mm, 3 sec, 25% fot, 3 sec.No additional filter used with the visitag.Impedance drop, custom range 5 to 10 ohms was used.Since the event is life threatening and it might result in permanent impairment of a body function or permanent damage to a body structure; or it could require medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr-reportable.
 
Additional Manufacturer Narrative
On 2-jun-2023, the product investigation was completed.It was reported that a patient underwent a re-do afib cardiac ablation procedure with thermocool® smart touch® sf bi-directional catheter and soundstar eco ge 10f catheter.The patient experienced a cardiac tamponade requiring pericardiocentesis.It was reported that a perforation and cardiac tamponade occurred during a redo afib procedure.They reported that after performing 2 ablations, the patient's blood pressure dropped.The pericardial effusion was confirmed with intracardiac echocardiography (ice).The medical intervention provided was a pericardiocentesis and 750 ml of fluid was removed.The patient was reported to be in stable condition.It was suspected that the ice catheter or the webster coronary sinus (cs) catheter caused the perforation but that they were unsure.Device evaluation details: visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.Device history record was performed for the finished device g4092605 number, and no internal actions related to the reported complaint condition were identified.No malfunction was observed during the product analysis.No error messages were observed on biosense webster equipment during the procedure.The root cause of the adverse event remains unknown.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR ECO GE 10F CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16563286
Report Number2029046-2023-00566
Device Sequence Number5535147
Product Code OBJ
UDI-Device Identifier10846835008845
UDI-Public10846835008845
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K112050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2023
Device Model Number10439072
Device Catalogue Number10439072
Device Lot NumberG4092605
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer05/11/2023
06/02/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date05/23/2023
06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS, VERSACROSS RF WIRE,; CARTO 3 SYSTEM; CARTO VISITAG MODULE; SMARTABLATE GENERATOR; THERMOCOOL SMARTTOUCH; UNSPECIFIED PUMP
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age71 YR
Patient SexMale
Patient Weight117 KG